Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 22, NWS San Angelo, TX

April 12, 2021Concho County, McCulloch County, Menard County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 12, 2021, 4:55 PM CDT for Concho County, McCulloch County, Menard County, Texas. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2021, 4:55 PM CDT (21:55 UTC)
Expired
Apr 12, 2021, 6:00 PM CDT
In force
65 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Concho County, TX, McCulloch County, TX, Menard County, TX

What was reported inside it

TimeReportWhereRemark
Apr 12, 5:34 PM CDTHAIL 0.756 W Brady, TX
Apr 12, 5:45 PM CDTHAIL 11 Sw Brady, TX
Apr 12, 5:50 PM CDTHAIL 0.751 S Brady, TX
Apr 12, 6:02 PM CDTHAIL 1.55 W Voca, TX
Apr 12, 6:04 PM CDTHAIL 25 W Voca, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-408 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

710 
WUUS54 KSJT 122155
SVRSJT
TXC095-307-327-122300-
/O.NEW.KSJT.SV.W.0022.210412T2155Z-210412T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
455 PM CDT Mon Apr 12 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southwestern McCulloch County in west central Texas...
  Northeastern Menard County in west central Texas...
  Southeastern Concho County in west central Texas...

* Until 600 PM CDT.

* At 454 PM CDT, a severe thunderstorm was located 11 miles southwest
  of Melvin, or 11 miles northeast of Menard, moving east at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Melvin around 515 PM CDT.
  Brady Lake around 535 PM CDT.
  Brady around 545 PM CDT.

Other locations impacted by this severe thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311 and Us-
190 Near The Menard-Mcculloch County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3098 9976 3110 9980 3132 9930 3095 9920
TIME...MOT...LOC 2154Z 249DEG 24KT 3106 9969 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
570 
WWUS54 KSJT 122204
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
504 PM CDT Mon Apr 12 2021

TXC095-307-327-122300-
/O.CON.KSJT.SV.W.0022.000000T0000Z-210412T2300Z/
McCulloch TX-Menard TX-Concho TX-
504 PM CDT Mon Apr 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MCCULLOCH...NORTHEASTERN MENARD AND SOUTHEASTERN
CONCHO COUNTIES...

At 504 PM CDT, a severe thunderstorm was located 8 miles south of
Melvin, or 14 miles northeast of Menard, moving east at 25 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Brady Lake around 535 PM CDT.
  Brady around 550 PM CDT.

Other locations impacted by this severe thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311 and Us-
190 Near The Menard-Mcculloch County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3098 9969 3112 9974 3132 9930 3095 9920
TIME...MOT...LOC 2204Z 254DEG 23KT 3107 9962 

HAIL...2.50IN
WIND...60MPH
 
$$
340 
WWUS54 KSJT 122226
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
526 PM CDT Mon Apr 12 2021

TXC095-327-122235-
/O.CAN.KSJT.SV.W.0022.000000T0000Z-210412T2300Z/
Menard TX-Concho TX-
526 PM CDT Mon Apr 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENARD AND
SOUTHEASTERN CONCHO COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.

LAT...LON 3098 9957 3118 9959 3132 9930 3095 9920
TIME...MOT...LOC 2225Z 249DEG 21KT 3110 9951 

$$

TXC307-122300-
/O.CON.KSJT.SV.W.0022.000000T0000Z-210412T2300Z/
McCulloch TX-
526 PM CDT Mon Apr 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MCCULLOCH COUNTY...

At 525 PM CDT, a severe thunderstorm was located near Brady Lake, or
10 miles west of Brady, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Brady Lake around 545 PM CDT.
  Brady around 555 PM CDT.

Other locations impacted by this severe thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3098 9957 3118 9959 3132 9930 3095 9920
TIME...MOT...LOC 2225Z 249DEG 21KT 3110 9951 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:56 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 12, 2:56 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
256 PM CDT Mon Apr 12 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 252 PM CDT Mon Apr 12 2021

A well developed cumulus field had developed along and south of a
cold front at 245 PM CDT...from Big Lake to San Angelo to
Brady...then south to Sonora and Junction. This area is unstable
with SPC mesoanalysis page indicating SBCAPES of 3000 J/KG. Short
range models indicate storms developing in this region around 5
PM...with additional storms later this evening....farther north in
the Big Country...as warm moist air aloft moves over cool air at the
surface. SPC has a slight risk of severe storms along and east of an
Ozona to San Angelo to Winters to Cross Plains line. Main threats
are large hail and damaging winds. Storms will weaken by midnight.

Tuesday will be cooler. Isolated showers are possible in the morning
with rain chances...with perhaps a thunderstorm...increasing in the
afternoon...as some weak upper shortwaves move though. No severe
storms are expected Tuesday as the atmosphere will not be as
unstable. Clouds and showers will keep highs mainly in the 60s
Tuesday.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 252 PM CDT Mon Apr 12 2021

The extended period will feature cooler temperatures into next
weekend, along with rain chances each day. Post frontal airmass
will remain in place Wednesday into Thursday, with mostly cloudy
skies and below normal temperatures. Looking at mostly zonal flow
aloft through this time frame, with perhaps some minor embedded
disturbances affecting the area. Will maintain chance POPs through
Thursday, due to these weak disturbances and some isentropic
ascent occurring. Models show a more significant system affecting
the region Thursday night into the Saturday, as an upper trough
tracks across the Rockies and into the Plains. This system is
expected to send another cold front south across the area Friday
night, with a reinforcing shot of cooler air into the weekend.
Scattered showers and thunderstorms will be possible Friday into
Saturday, associated with the front and lift from the upper
trough.

&&

.AVIATION...
(18Z TAFS)
Issued at 1253 PM CDT Mon Apr 12 2021

Cold front had push south of San Angelo and was just north of
Brady at 18Z. Isolated to scattered showers and thunderstorms are
expected to develop near San Angelo to Brady late afternoon and
across most of the terminals this evening. Have VCTS for terminals
this evening. MVFR ceilings otherwise spread north overnight and
Tuesday morning over all but KABI.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 50  65  50  59 /  30  40  50  50
San Angelo 	 53  65  52  63 /  40  40  40  50
Junction 	 55  70  56  70 /  40  40  30  50
Brownwood 	 53  68  53  64 /  40  30  50  50
Sweetwater 	 48  62  49  58 /  20  40  50  50
Ozona      	 55  65  55  66 /  30  40  40  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....24
AVIATION...04
Hazardous weather outlook, Apr 12, 2:24 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
224 PM CDT Mon Apr 12 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
224 PM CDT Mon Apr 12 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Strong to severe storms are possible late this afternoon and
evening. The best potential for severe storms is along and east
of an Ozona...San Angelo...Winters....Cross Plains line. The
primary hazards are large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and
evening. Please relay any information about observed weather to
the NWS while following all local, state and CDC guidelines.

In the hours before

Special weather statement, Apr 12, 4:33 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
433 PM CDT Mon Apr 12 2021

TXZ073-154-168-122215-
Menard TX-McCulloch TX-Concho TX-
433 PM CDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCULLOCH...
NORTHEASTERN MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL 515 PM
CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Eden, or 11 miles north of Menard, moving northeast at
25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Melvin around 515 PM CDT.

Other locations impacted by this storm include The Intersection Of
Us-190 And Ranch Road 1311, Us-83 Near The Menard-
Concho County Line and Live Oak.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.

LAT...LON 3096 9988 3112 9997 3133 9957 3100 9943
TIME...MOT...LOC 2132Z 244DEG 20KT 3108 9985

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:33 PM CDTSpecial Weather StatementSJTConcho42 min
Apr 12, 5:55 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba53 min
Apr 12, 6:11 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba51 min
Apr 12, 6:27 PM CDTSevere Thunderstorm WarningSJTMason, San Saba63 min
Apr 12, 6:38 PM CDTAreal Flood AdvisorySJTMcCulloch, Mason, San Saba3 hr
Apr 12, 6:56 PM CDTSpecial Weather StatementSJTMason49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.